Alert archive / Oklahoma / River Flood Warnings in 2014
River Flood Warning 8, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Oct 13, 2014, 12:08 PM CDT for LeFlore County, Oklahoma. It took effect at Oct 13, 2014, 8:15 PM CDT. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2014, 12:08 PM CDT (17:08 UTC)
- In effect from
- Oct 13, 2014, 8:15 PM CDT
- Expired
- Oct 15, 2014, 9:04 AM CDT
- In force
- 37 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 18 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Poteau River near Panama (PANO2). The gauge peaked at 31.96 ft at Oct 14, 2014, 12:00 PM CDT.
- Action stage
- 29 ft
- Minor stage
- 29 ft
- Moderate stage
- 33 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
747 WGUS44 KTSA 131708 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 1208 PM CDT MON OCT 13 2014 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-140108- /O.NEW.KTSA.FL.W.0008.141014T0300Z-141014T1854Z/ /PANO2.1.ER.141014T0300Z.141014T0600Z.141014T1254Z.NO/ 1208 PM CDT MON OCT 13 2014 The National Weather Service in Tulsa has issued a * Flood Warning for The Poteau River near Panama * from this evening to Tuesday afternoon, or until the warning is cancelled. * At 11:30 AM Monday, the stage was 24.48 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Panama is expected to rise above flood stage tonight and continue to rise to near 29.5 feet by Tuesday before dawn. The river is expected to fall below flood stage Tuesday morning. * Impact...At 29.0 feet, minor agricultural flooding occurs. && LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449 $$
6 follow-up statements
672 WGUS84 KTSA 140116 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 816 PM CDT MON OCT 13 2014 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-140916- /O.EXT.KTSA.FL.W.0008.141014T0115Z-141015T0331Z/ /PANO2.1.ER.141013T2257Z.141014T1200Z.141014T2131Z.NO/ 816 PM CDT MON OCT 13 2014 ...Flood Warning extended until Tuesday evening...The Flood Warning continues for The Poteau River near Panama. * until Tuesday evening, or until the warning is cancelled. * At 7:30 PM Monday, the stage was 29.52 feet. * Flood stage is 29.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Poteau River near Panama will continue rising to near 31.6 feet Tuesday morning. The river is expected to fall below flood stage Tuesday afternoon. * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449 $$
899 WGUS84 KTSA 140656 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 156 AM CDT TUE OCT 14 2014 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-141456- /O.EXT.KTSA.FL.W.0008.000000T0000Z-141015T0610Z/ /PANO2.1.ER.141013T2257Z.141014T1200Z.141015T0010Z.NO/ 156 AM CDT TUE OCT 14 2014 ...Flood Warning extended until late tonight...The Flood Warning continues for The Poteau River near Panama. * until late tonight, or until the warning is cancelled. * At 1:30 AM Tuesday, the stage was 30.91 feet. * Flood stage is 29.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Poteau River near Panama will continue rising to near 31.6 feet this morning. The river is expected to fall below flood stage this evening. * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449 $$
583 WGUS84 KTSA 141418 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 918 AM CDT TUE OCT 14 2014 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Illinois River near Watts affecting Adair County. Illinois River near Tahlequah affecting Cherokee County. ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-142218- /O.EXT.KTSA.FL.W.0008.000000T0000Z-141015T1057Z/ /PANO2.1.ER.141013T2257Z.141014T1330Z.141015T0457Z.NO/ 918 AM CDT TUE OCT 14 2014 ...Flood Warning extended until late tonight...The Flood Warning continues for The Poteau River near Panama. * until late tonight, or until the warning is cancelled. * At 8:30 AM Tuesday, the stage was 31.83 feet. * Flood stage is 29.0 feet. * Minor flooding is occurring but the river is falling. * Forecast...The Poteau River near Panama will continue falling to below flood stage by tonight. * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449 $$ OKC001-141448- /O.CAN.KTSA.FL.W.0009.000000T0000Z-141014T1800Z/ /WTTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 918 AM CDT TUE OCT 14 2014 The Flood Warning is cancelled for The Illinois River near Watts. * At 8:00 AM Tuesday, the stage was 7.82 feet. * Flood stage is 13.0 feet. * Forecast...The Illinois River near Watts crested below flood stage at 10.3 feet. The river will remain below flood stage. $$ OKC021-141448- /O.CAN.KTSA.FL.W.0010.000000T0000Z-141015T1200Z/ /TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 918 AM CDT TUE OCT 14 2014 The Flood Warning is cancelled for The Illinois River near Tahlequah. * At 8:00 AM Tuesday, the stage was 7.77 feet. * Flood stage is 11.0 feet. * Forecast...The Illinois River near Tahlequah will crest below flood stage at 10.0 feet Wednesday before dawn. * Impact...At 11.0 feet, minor flooding occurs from Chewey Bridge downstream towards Tahlequah. Floating the river is too hazardous due to strong turbulence. && LAT...LON 3604 9498 3573 9498 3573 9487 3617 9472 3617 9485 $$
651 WGUS84 KTSA 141552 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1052 AM CDT TUE OCT 14 2014 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-142352- /O.CON.KTSA.FL.W.0008.000000T0000Z-141015T1057Z/ /PANO2.1.ER.141013T2257Z.141014T1530Z.141015T0457Z.NO/ 1052 AM CDT TUE OCT 14 2014 The Flood Warning continues for The Poteau River near Panama. * until late tonight, or until the warning is cancelled. * At 10:30 AM Tuesday, the stage was 31.93 feet. * Flood stage is 29.0 feet. * Minor flooding is occurring but the river is falling. * Forecast...The Poteau River near Panama will continue falling to below flood stage by tonight. * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449 $$
646 WGUS84 KTSA 150048 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 748 PM CDT TUE OCT 14 2014 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-150848- /O.EXT.KTSA.FL.W.0008.000000T0000Z-141015T1404Z/ /PANO2.1.ER.141013T2257Z.141014T1730Z.141015T0804Z.NO/ 748 PM CDT TUE OCT 14 2014 ...Flood Warning extended until Wednesday morning...The Flood Warning continues for The Poteau River near Panama. * until Wednesday morning, or until the warning is cancelled. * At 7:30 PM Tuesday, the stage was 31.31 feet. * Flood stage is 29.0 feet. * Minor flooding is occurring but the river is falling. * Forecast...The Poteau River near Panama will continue falling to below flood stage by early Wednesday morning. * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449 $$
277 WGUS84 KTSA 151407 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 907 AM CDT WED OCT 15 2014 ...The Flood Warning has expired for the following rivers in Oklahoma... Poteau River Panama affecting Le Flore County. OKC079-151437- /O.EXP.KTSA.FL.W.0008.000000T0000Z-141015T1404Z/ /PANO2.1.ER.141013T2257Z.141014T1730Z.000000T0000Z.NO/ 907 AM CDT WED OCT 15 2014 The Flood Warning has expired for The Poteau River near Panama. * At 8:30 AM Wednesday, the stage was 26.11 feet. * Flood stage is 29.0 feet. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Oct 13, 10:08 AM CDT, 2 hours earlier.
Area forecast discussion, Oct 13, 10:08 AM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1008 AM CDT MON OCT 13 2014
...UPDATE...
.DISCUSSION...
COLD FRONT CURRENTLY LOCATED NEAR A CLEVELAND...BARTLESVILLE LINE
LATE THIS MORNING. WIDESPREAD AREAS OF LIGHT TO MODERATE RAIN...
WITH A FEW EMBEDDED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON
ACROSS NORTHEAST OKLAHOMA...SPREADING INTO NORTHWEST ARKANSAS.
BEHIND THE FRONT...ACROSS NORTHEAST OKLAHOMA...GUSTY NORTH WINDS
AT 40 TO 45 MPH WILL BE POSSIBLE THROUGH THE EVENING HOURS. UPDATE
SENT TO REFLECT LATEST TEMP/PRECIP TRENDS.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 10 PM MONDAY FOR OKZ054-OKZ055-OKZ056-OKZ057-
OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ064-OKZ065-OKZ066-
OKZ067.
AR...NONE.
&&
SHORT TERM...12
LONG TERM....10Hazardous weather outlook, Oct 13, 9:55 AM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 955 AM CDT MON OCT 13 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-132230- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 955 AM CDT MON OCT 13 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... AREAS OF LIGHT TO MODERATE RAIN WITH A FEW EMBEDDED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON ACROSS NORTHEAST OKLAHOMA...SPREADING EAST INTO NORTHWEST ARKANSAS. SOME MINOR FLOODING COULD STILL BE POSSIBLE DUE TO THE RECENT RAINFALL AND SLOW STORM MOTIONS EXPECTED...HOWEVER WIDESPREAD FLOODING IS NOT ANTICIPATED. THE COLD FRONT IS EXPECTED TO SWEEP ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS BY LATE AFTERNOON. BEHIND THE COLD FRONT...GUSTY NORTHWESTERLY WINDS IN THE 35 TO 45 MPH RANGE WILL BE POSSIBLE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...HIGH WIND POTENTIAL. WEDNESDAY THROUGH SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... SOME WRAP AROUND RAIN SHOWERS WILL REMAIN POSSIBLE OVER FAR NORTHWEST ARKANSAS TUESDAY ALONG WITH GUSTY NORTHWESTERLY WINDS ACROSS THE REGION BEFORE THE UPPER LEVEL LOW PRESSURE SYSTEM EXITS TO THE EAST. IN THE WAKE OF THE EXITING LOW PRESSURE...SEASONAL TEMPERATURES AND DRY CONDITIONS ARE FORECAST FOR THE SECOND HALF OF THE WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Oct 13, 7:07 AM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
707 AM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM TSTM WND DMG HINDSVILLE 36.14N 93.86W
10/13/2014 MADISON AR LAW ENFORCEMENT
TREES BLOCKING ROADWAY AROUND COUNTY ROADS 8378 AND 8340
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 11:50 PM CDT | Special Weather Statement | TSA | Creek, Pawnee | 55 min |
| Oct 13, 12:29 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 61 min |
| Oct 13, 12:33 AM CDT | Special Weather Statement | TSA | Pittsburg | 42 min |
| Oct 13, 12:52 AM CDT | Special Weather Statement | TSA | Osage | 38 min |
| Oct 13, 1:11 AM CDT | Special Weather Statement | TSA | McIntosh, Muskogee, Okmulgee, Wagoner | 34 min |
| Oct 13, 1:15 AM CDT | Special Weather Statement | TSA | Tulsa | 30 min |
| Oct 13, 1:37 AM CDT | Special Weather Statement | TSA | Haskell, Latimer | 23 min |
| Oct 13, 1:51 AM CDT | Special Weather Statement | TSA | Rogers, Tulsa, Wagoner | 24 min |
| Oct 13, 2:03 AM CDT | Special Weather Statement | TSA | Pittsburg | 27 min |
| Oct 13, 2:08 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 32 min |
| Oct 13, 2:22 AM CDT | Special Weather Statement | TSA | Sequoyah | 23 min |
| Oct 13, 2:32 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Haskell, LeFlore, Sequoyah | 43 min |
| Oct 13, 2:35 AM CDT | Special Weather Statement | TSA | Choctaw, Haskell, Latimer, McIntosh, Pittsburg, Pushmataha | 25 min |
| Oct 13, 3:03 AM CDT | Special Weather Statement | TSA | Choctaw, Haskell, Latimer, Pushmataha | 42 min |
| Oct 13, 3:22 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, Pittsburg, Pushmataha | 3 hr |
| Oct 13, 3:37 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 23 min |
| Oct 13, 3:43 AM CDT | Special Weather Statement | TSA | LeFlore, Sequoyah | 32 min |
| Oct 13, 4:17 AM CDT | Special Weather Statement | TSA | LeFlore | 28 min |
| Oct 13, 8:28 AM CDT | Wind Advisory | TSA | Craig, Creek, Mayes, Nowata, Okfuskee, Okmulgee and 6 more | 13 hr |
Nearby
River Flood Warnings in Oklahoma, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.